Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 172, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 13, 2009, 1:07 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2009, 1:07 PM EDT (17:07 UTC)
- Expired
- Apr 13, 2009, 1:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Montgomery County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 131707
SVRFFC
GAC209-309-131745-
/O.NEW.KFFC.SV.W.0172.090413T1707Z-090413T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 PM EDT MON APR 13 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL GEORGIA
WHEELER COUNTY IN CENTRAL GEORGIA
* UNTIL 145 PM EDT
* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 19 MILES
SOUTHWEST OF ALAMO...MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENWOOD...UVALDA...HIGGSTON...ALSTON...AILEY AND MOUNT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
SOUTHEAST GEORGIA.
&&
LAT...LON 3201 8274 3205 8281 3208 8288 3210 8290
3231 8263 3235 8241 3199 8248 3195 8248
3194 8251 3195 8256 3191 8263 3191 8266
TIME...MOT...LOC 1706Z 237DEG 32KT 3193 8296
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:53 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Apr 13, 7:53 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 753 AM EDT MON APR 13 2009 .UPDATE... REPORTS CONTINUE TO COME IN OF DOWNED TREES AND POWER LINES...POWER OUTAGES...AND STRONG SOUTHEAST WINDS UP TO 50 MPH OVER THE NORTH GEORGIA MOUNTAINS...WITH FAIRLY STRONG WINDS EVEN BEING OBSERVED IN SOME OF THE VALLEYS OF NORTHWEST GA. THE STRONGEST WINDS ARE OCCURRING ON THE NORTHWEST PERIPHERY OF THE STRATIFORM RAIN SHIELD. THE EFFECTS OF THE STRONG PRESSURE GRADIENT BETWEEN THE WAKE LOW AND THE SURFACE MESO-HIGH SHOULD BEGIN TO DIMINISH BETWEEN 9 AND 10 AM. RRH && .SHORT TERM /TODAY THROUGH WEDNESDAY/... STRONG WINDS DEVELOPING ON THE TRAILING EDGE OF THE APPROACHING WIDESPREAD STRATIFORM PRECIPITATION SHIELD EARLY THIS MORNING OVER NORTHERN/CENTRAL ALABAMA NOW STARTING TO EXPAND INTO THE HIGHER TERRAIN OF NORTHWEST GEORGIA. CLASSIC SETUP FOR A WAKE LOW HIGH WIND EVENT WITH UPPER DIFFLUENT V-PATTERN WITH SURFACE LOW TO THE NORTHWEST. BIRMINGHAM LAST HOUR REPORTED GUST TO 37 KNOTS AND SEVERAL OTHER SITES INTO FAR NERN AL SHOW GUSTS TO 35 KTS. EXPECT THE HIGHEST RIDGES TO SEE STRONGER WINDS. THUS...UPGRADED TO A HIGH WIND WARNING OVER FAR NWRN GA AND EXPANDED WIND ADVISORY TO INCLUDE MUCH OF NORTH GA AND INTO WEST CENTRAL GA. NEXT IMMEDIATE CONCERN IS ON THE SOUTHERN EDGE OF THE STRATIFORM PRECIP...THE STRONGER CONVECTION. ACTIVITY SEEMS TO BE WEAKENING AS IT OUTRUNS THE INSTABILITY AXIS AND APPROACHES WEST CENTRAL GA FROM ALABAMA AS OF 3 AM. OVER THE NEXT FEW HOURS THOUGH...THE 500 J/KG INSTABILITY SHOULD SHIFT EASTWARD POTENTIALLY ALLOWING FOR AN ISOLATED SEVERE THREAT THIS MORNING ALONG AND SOUTH OF A CSG-MCN LINE. THIS SHOULD BE THE PRIMARY FOCUS FOR SEVERE THROUGH MUCH OF THE DAY TODAY...MAINLY OVER THOSE SOUTHERN PORTIONS OF OUR FORECAST AREA...THOUGH CANNOT RULE OUT MORE ISOLATED SEVERE JUST AHEAD OF THE FRONT IN THE WEST/NORTHWEST TONIGHT. THE FRONT WILL MOVE THROUGH NORTH/CENTRAL GA TUESDAY MORNING. HIGH PRESSURE BUILDING IN LATE TUESDAY WILL CONTINUE TO SLIDE TOWARD US FROM THE NORTHWEST THROUGH WEDNESDAY. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... GLOBAL MODELS SHOW THE SURFACE HIGH PASSING OUR LONGITUDE ON THURSDAY WITH THE UPPER LEVEL RIDGE AXIS FOLLOWING ON FRIDAY. WITH THE UPPER RIDGE TO OUR EAST BY SATURDAY AND FLOW TURNING SOUTHWESTERLY ALOFT...SEVERAL SHORTWAVES WILL RIPPLE THROUGH THE AREA AND WARM ADVECTION WILL PULL LOW LEVEL MOISTURE BACK INTO GEORGIA. THUNDERSTORM POTENTIAL EXPECTED TO INCREASE ON SUNDAY WITH WARM FRONT SITUATED ACROSS THE LOCAL AREA...AHEAD OF THE NEXT SIGNIFICANT LOW PRESSURE SYSTEM. 07 && .AVIATION... AREA OF SHRA/TSRA MOVING THROUGH THIS MORNING AHEAD OF THE WARM FRONT. MVFR CIGS/VSBYS ACROSS MOST OF THE AREA. THIS SHOULD REMAIN FAIRLY STEADY WITH A SLOWLY LOWERING PATTERN THROUGH THE DAY AS MOISTURE INCREASES WITH THE WARM FRONT...EVENTUALLY TO IFR EVERYWHERE THOUGH GUIDANCE DISAGREES ON TIMING...BUT GENERALLY THINKING SOMETIME AROUND SUNSET. SHOULD SEE CONTINUED TSRA THIS MORNING WITH A POSSIBLE BREAK IN THE METRO SITES THIS EVENING...WITH A SECOND ROUND OF CONVECTION TONIGHT. CSG/MCN WILL SEE PROLONGED TSRA CHANCES TODAY MOVING OUT LATE TONIGHT. WINDS SHOULD REMAIN OUT OF THE EAST AND INCREASE THIS AFTERNOON TO UP TO 15KT AS HIGH WEDGES DOWN THE APPALACHIANS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 56 67 43 68 / 100 50 30 10 5 ATLANTA 66 56 66 43 66 / 90 50 30 5 5 BLAIRSVILLE 58 49 60 38 63 / 80 50 50 10 10 CARTERSVILLE 66 53 64 39 64 / 90 60 40 10 5 COLUMBUS 74 59 70 46 73 / 100 70 30 5 5 GAINESVILLE 59 54 65 44 65 / 90 50 40 10 5 MACON 70 60 73 45 73 / 100 80 30 5 5 ROME 69 55 65 43 67 / 80 60 30 10 5 PEACHTREE CITY 67 55 66 40 68 / 100 50 30 5 5 VIDALIA 74 61 73 50 73 / 80 80 40 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CHEROKEE...CLAYTON...COBB...COWETA... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FORSYTH... GILMER...GWINNETT...HALL...HARALSON...HEARD...LUMPKIN...MURRAY... NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON... TOWNS...UNION...WHITE. TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: CHATTAHOOCHEE...MARION...MUSCOGEE...STEWART...WEBSTER. HIGH WIND WARNING UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...WALKER... WHITFIELD. &&
Hazardous weather outlook, Apr 13, 11:32 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1132 AM EDT MON APR 13 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1132 AM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT... ESPECIALLY ACROSS CENTRAL GEORGIA. STRONG WINDS ARE EXPECTED IN PORTIONS OF NORTHWEST GEORGIA THROUGH THIS AFTERNOON. .SYNOPSIS... AN AREA OF LOW PRESSURE NEAR MEMPHIS THIS MORNING WILL MOVE EAST TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE STATE WHILE THE TRAILING COLD FRONT MOVES INTO THE DEEP SOUTH. IN THE MEANTIME... A COOL...STABLE RIDGE OF HIGH PRESSURE WILL WEDGE DOWN THE EASTERN SLOPES OF THE APPALACHIANS. .PRIMARY HAZARDS... LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH AND WEST OF A LINE FROM ELLIJAY...TO MACON...TO WRIGHTSVILLE. ISOLATED TORNADOES ARE POSSIBLE SOUTH OF A LINE FROM LA GRANGE...TO COCHRAN...TO SAVANNAH. .DISCUSSION... WINDS ACROSS MOST OF THE AREA WILL SWING AROUND TO THE SOUTHEAST AHEAD OF THE APPROACHING COLD FRONT. THIS WILL INCREASE MOISTURE AND INSTABILITY ACROSS MOST OF THE REGION ESPECIALLY ACROSS PORTIONS OF CENTRAL GEORGIA. CAPES WILL RANGE BETWEEN 400 AND 800 ACROSS CENTRAL GEORGIA...MAINLY THIS AFTERNOON. WITH THE INCREASING INSTABILITY...THE APPROACHING COLD FRONT...AND THE UPPER LEVEL DISTURBANCE...SEVERE STORMS WILL BE POSSIBLE ACROSS A GOOD PORTION OF NORTH AND CENTRAL GEORGIA. HOWEVER...IN NORTHEAST GEORGIA WHERE THE COOL WEDGE OF HIGH PRESSURE IS IN PLACE...THE ATMOSPHERE WILL LIKELY NOT DESTABILIZE ENOUGH TO SUPPORT SEVERE THUNDERSTORMS. IN ADDITION...A SMALL AREA OF HIGH PRESSURE BEHIND THE SHOWERS MOVING THROUGH NORTH GEORGIA THIS MORNING WILL ALLOW THE PRESSURE GRADIENT TO TIGHTEN. SOUTHEASTERLY WINDS WILL INCREASE THIS MORNING TO BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH...WITH SOME LOCALLY HIGHER GUSTS. THESE STRONG WINDS WILL LIKELY KNOCK DOWN A FEW TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. IN ADDITION...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 13, 11:14 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1114 AM EDT MON APR 13 2009 GAZ097-109-131600- 1114 AM EDT MON APR 13 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN NORTHEAST DODGE AND LAURENS COUNTIES UNTIL NOON EDT... AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MONTROSE TO EASTMAN...MOVING EAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AS THEY PASS THROUGH LAURENS AND NORTHEASTERN DODGE COUNTIES. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Local storm report, Apr 13, 11:32 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG 3 NW HAWKINSVILLE 32.31N 83.51W
04/13/2009 PULASKI GA BROADCAST MEDIA
METAL ROOF DAMAGED TO HOME ON HWY 341. OUTDOOR OBJECTS
BLOWN. TREE DOWN. WINDOW ON BARN DAMAGED.
&&
SNELSONSpecial weather statement, Apr 13, 12:03 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1203 PM EDT MON APR 13 2009 GAZ074-076-085-086-097-098-131645- 1203 PM EDT MON APR 13 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN TREUTLEN... LAURENS...JOHNSON...EMANUEL...WASHINGTON AND JEFFERSON COUNTIES UNTIL 1245 PM EDT... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HARRISON TO 7 MILES SOUTHWEST OF ROCKLEDGE... MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS NORTHERN TREUTLEN...NORTHEASTERN LAURENS...EASTERN JOHNSON...NORTHERN EMANUEL...SOUTHEASTERN WASHINGTON AND SOUTHERN JEFFERSON COUNTIES THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MINTER...DONOVAN...WRIGHTSVILLE...HARRISON... PRINGLE...RIDDLEVILLE...ROCKLEDGE...NEW HOME...SCOTT...DAVISBORO...ORIANNA...MEEKS...KITE...ADRIAN AND BARTOW. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Local storm report, Apr 13, 12:09 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG 7 WNW NEWNAN 33.42N 84.90W
04/13/2009 COWETA GA PUBLIC
A ROOF TORN OFF AND WALLS COLLASPED OF A BARN. AT LEAST
SIX HOUSES BETWEEN SUMMERS MCKOY ROAD AND TOM WITCHER
ROAD HAVE HAD ROOF AND SIDING DAMAGE DUE TO WIND. POWER
OUTAGES ARE IN THE AREA.
0915 AM NON-TSTM WND DMG 3 W POWDER SPRINGS 33.87N 84.73W
04/13/2009 PAULDING GA PUBLIC
VINYL SIDING TORN OFF SIDE OF HOUSE ON CRESTWORTH
CROSSING ROAD. SEVERAL TREES HAVE BEEN BLOWN DOWN IN THE
IMMEDIATE AREA.
&&
KFRANTZLocal storm report, Apr 13, 12:11 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1211 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM NON-TSTM WND DMG 2 W TRENTON 34.87N 85.54W
04/13/2009 DADE GA TRAINED SPOTTER
WINDS ESTIMATED AT 50-60 MPH. SEVERAL TREES DOWN.
ELECTRIC TRANSFORMERS EXPLODING BOTH NORTH AND SOUTH OF
LOCATION.
0455 AM NON-TSTM WND DMG ROME 34.26N 85.19W
04/13/2009 FLOYD GA EMERGENCY MNGR
50+ TREES DOWN - 10,000 RESIDENTS WITHOUT POWER - UTILITY
POLE DOWN ACROSS HORSE LEG CREEK ROAD.
0605 AM NON-TSTM WND GST 5 ESE CISCO 34.92N 84.66W
04/13/2009 M50.00 MPH MURRAY GA MESONET
AT COHUTTA RAWS SITE - COHG1
0610 AM NON-TSTM WND DMG CHATSWORTH 34.77N 84.77W
04/13/2009 MURRAY GA PUBLIC
BETWEEN 5 AND 10 TREES DOWN...ESTIMATED 40-50 MPH WINDS.
0650 AM NON-TSTM WND DMG 13 SSE BLUE RIDGE 34.69N 84.24W
04/13/2009 FANNIN GA PUBLIC
SEVERAL TREES AND POWER LINES BLOWN DOWN ABOVE 2000 FEET
MSL NEAR STOCK HILL.
0705 AM NON-TSTM WND GST 5 ESE CISCO 34.92N 84.66W
04/13/2009 M55.00 MPH MURRAY GA MESONET
AT COHUTTA RAWS SITE - COHG1
0730 AM NON-TSTM WND DMG BLAIRSVILLE 34.87N 83.95W
04/13/2009 UNION GA EMERGENCY MNGR
NUMEROUS TREES DOWN...SOME ON POWER LINES RESULTING IN
POWER OUTAGES.
0730 AM NON-TSTM WND DMG TALKING ROCK 34.51N 84.51W
04/13/2009 PICKENS GA PUBLIC
NUMEROUS TREES DOWN FROM TALKING ROCK TO JASPER.
0800 AM NON-TSTM WND DMG DALLAS 33.92N 84.83W
04/13/2009 PAULDING GA PUBLIC
SEVERAL TREES AND POWER LINES BLOWN DOWN.
0900 AM NON-TSTM WND DMG SANDY SPRINGS 33.94N 84.37W
04/13/2009 FULTON GA PUBLIC
A LARGE TREE HAS FALLEN ON A HOUSE AT 125 WEST SPALDING
DRIVE CAUSING MAJOR DAMAGE. OTHER TREES HAVE FALLEN IN
THE IMMEDIATE AREA AS WELL.
0900 AM NON-TSTM WND DMG CANTON 34.24N 84.49W
04/13/2009 CHEROKEE GA EMERGENCY MNGR
EMA REPORTED MORE THAN ONE HUNDRED TREES DOWN COUNTYWIDE.
SOME TREES FELL ACROSS ROADWAYS...RESULTING IN THE
CLOSURE OF ABOUT 40 ROADS. SOME STRUCTURAL DAMAGE TO
HOMES WAS SUSTAINED...THE WORST BEING MODERATE DAMAGE TO
ABOUT A DOZEN HOMES.
0900 AM NON-TSTM WND DMG CUMMING 34.21N 84.14W
04/13/2009 FORSYTH GA PUBLIC
NUMEROUS TREES AND POWER LINES BLOWN DOWN IN THE CUMMING
AREA. SOME TREES ARE ON HOUSES CAUSING MAJOR DAMAGE. SOME
BLOWN TRANSFORMERS ARE CAUSING FIRES.
0915 AM NON-TSTM WND DMG 3 S MARIETTA 33.91N 84.54W
04/13/2009 COBB GA PUBLIC
SEVERAL TREES BLOWN DOWN ALONG AND NEAR SOUTH COBB DRIVE.
0915 AM NON-TSTM WND DMG 3 W POWDER SPRINGS 33.87N 84.73W
04/13/2009 PAULDING GA PUBLIC
VINYL SIDING TORN OFF SIDE OF HOUSE ON CRESTWORTH
CROSSING ROAD. SEVERAL TREES HAVE BEEN BLOWN DOWN IN THE
IMMEDIATE AREA.
0930 AM NON-TSTM WND DMG 5 N ATLANTA 33.84N 84.42W
04/13/2009 FULTON GA EMERGENCY MNGR
*** 1 FATAL *** TREE FELL ON VEHICLE RESULTING IN CAR
FIRE. LOCATION AT 183 NACOOCHEE DRIVE.
0950 AM NON-TSTM WND DMG FLOWERY BRANCH 34.19N 83.92W
04/13/2009 HALL GA EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES BLOWN DOWN OVER
THE SOUTH PART OF HALL COUNTY. SOME TREES HAVE FALLEN ON
HOUSES. SEVERAL BOATS HAVE BEEN DAMAGED ON LAKE LANIER AT
THE LAN-MAR MARINA.
1000 AM NON-TSTM WND DMG 5 SW LAWRENCEVILLE 33.90N 84.05W
04/13/2009 GWINNETT GA AMATEUR RADIO
TWO TREES DOWN. WIND GUSTS ESTIMATED AT 45 MPH. FROM
W4JHL
1015 AM NON-TSTM WND DMG DECATUR 33.77N 84.30W
04/13/2009 DEKALB GA PUBLIC
SEVERAL TREES AND POWER LINES BLOWN DOWN.
1025 AM TSTM WND DMG 3 NW HAWKINSVILLE 32.31N 83.51W
04/13/2009 PULASKI GA BROADCAST MEDIA
METAL ROOF DAMAGED TO HOME ON HWY 341. OUTDOOR OBJECTS
BLOWN. TREE DOWN. WINDOW ON BARN DAMAGED.
1030 AM NON-TSTM WND DMG 7 WNW NEWNAN 33.42N 84.90W
04/13/2009 COWETA GA PUBLIC
A ROOF TORN OFF AND WALLS COLLASPED OF A BARN. AT LEAST
SIX HOUSES BETWEEN SUMMERS MCKOY ROAD AND TOM WITCHER
ROAD HAVE HAD ROOF AND SIDING DAMAGE DUE TO WIND. POWER
OUTAGES ARE IN THE AREA.
&&
KFRANTZLocal storm report, Apr 13, 12:47 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 2 W ZEBULON 33.10N 84.38W
04/05/2009 E0.25 INCH PIKE GA AMATEUR RADIO
&&
CORRECTED LOCATION
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:16 AM EDT | Wind Advisory | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 27 more | 8 hr |
| Apr 13, 3:28 AM EDT | High Wind Warning | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more | 7 hr |
| Apr 13, 6:23 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 39 min |
| Apr 13, 9:33 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Macon, Sumter | 42 min |
| Apr 13, 9:56 AM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 49 more | 4 hr |
| Apr 13, 10:16 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 44 min |
| Apr 13, 11:34 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 21 hr |
| Apr 13, 12:28 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 65 min |
| Apr 13, 12:44 PM EDT | Tornado Warning | FFC | Telfair | 48 min |
| Apr 13, 1:28 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.